×

zbMATH — the first resource for mathematics

Arithmetree. (English) Zbl 1063.16044
Summary: We construct an addition and a multiplication on the set of planar binary trees, closely related to addition and multiplication on the integers. This gives rise to a new kind of (noncommutative) arithmetic theory. The price to pay for this generalization is that, first, the addition is not commutative, second, the multiplication is distributive with the addition only on the left. This algebraic structure is the “exponent part” of the free dendriform algebra on one generator, a notion related to several other types of algebras. In the second part we extend this theory to all the planar trees. Then it is related to the free dendriform trialgebra as constructed by J.-L. Loday and M. O. Ronco [C. R. Acad. Sci., Paris, Sér. I, Math. 333, No. 2, 81-86 (2001; Zbl 1010.18007)].

MSC:
16W30 Hopf algebras (associative rings and algebras) (MSC2000)
05C05 Trees
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Björner, A.; Wachs, M., Shellable nonpure complexes and posets. I, Trans. amer. math. soc., 348, 1299-1327, (1996) · Zbl 0857.05102
[2] Brouder, Ch., On the trees of quantum fields, Eur. phys. J., 12, 535-549, (2000)
[3] Brouder, Ch.; Frabetti, A., Renormalization of QED with trees, Eur. phys. J., 19, 715-741, (2001) · Zbl 1099.81568
[4] Chapoton, F., Algèbres de Hopf des permutahèdres, associahèdres et hypercubes, Adv. math., 150, 2, 264-275, (2000) · Zbl 0958.16038
[5] Conway, J.H.C., On numbers and games, (2001), Peters Natick, MA
[6] L. Foissy, Les algèbres de Hopf des arbres enracinés décorés, Thèse, Reims, 2002
[7] Frabetti, A., Simplicial properties of the set of planar binary trees, J. algebraic combin., 13, 1, 41-65, (2001) · Zbl 0989.17001
[8] R. Holtkamp, Comparison of Hopf algebra structures on trees, Preprint, Bochum, 2001 · Zbl 1042.14020
[9] A. Joyal, Disks, duality and Θ-categories, preprint 1997, 6 pages
[10] Loday, J.-L., Algèbres ayant deux opérations associatives (digèbres), C. R. acad. sci. Paris Sér. I, 321, 2, 141-146, (1995) · Zbl 0845.16036
[11] Loday, J.-L., Dialgebras, (), 7-66 · Zbl 0999.17002
[12] Loday, J.-L.; Ronco, M.O., Hopf algebra of the planar binary trees, Adv. math., 139, 2, 293-309, (1998) · Zbl 0926.16032
[13] Loday, J.-L.; Ronco, M.O., Order structure on the algebra of permutations and of planar binary trees, J. algebraic combin., 15, 3, 253-270, (2002) · Zbl 0998.05013
[14] Loday, J.-L.; Ronco, M.O., Une dualité entre simplexes standards et polytopes de stasheff, C. R. acad. sci. Paris ser. I, 333, 81-86, (2001) · Zbl 1010.18007
[15] J.-L. Loday, M.O. Ronco, Trialgebras and families of polytopes, Preprint, 2002 · Zbl 1065.18007
[16] Ronco, M.O., Primitive elements in a free dendriform algebra, (), 245-263 · Zbl 0974.16035
[17] Ronco, M.O., A milnor – moore theorem for dendriform Hopf algebras, C. R. acad. sci. Paris Sér. I, 332, 2, 109-114, (2001) · Zbl 0978.16031
[18] Ronco, M.O., Eulerian idempotents and milnor – moore theorem for certain noncocommutative Hopf algebras, J. algebra, 254, 152-172, (2002) · Zbl 1017.16033
[19] Saneblidze, S.; Umble, R., A diagonal on the associahedra, 2000
[20] Stanley, R.P., Enumerative combinatorics, The wadsworth and brooks/Cole math. ser., (1986), Vol. I · Zbl 0608.05001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.